Postoperative Lisinopril-Induced Laryngeal Angioedema: Inflammatory Mediators and Medical Therapies
A 62 y.o. female with PMH of hyperthyroidism, morbid obesity, T2DM, HTN, and HLD presented for total thyroidectomy due to Graves disease. Although she has been on lisinopril for 2 years, she developed postoperative angioedema suspected to be from restarting lisinopril and progressed to severe unilateral tongue swelling. The patient was taken to the OR for awake fiberoptic intubation and remained on a ventilator for 2 days until the swelling subsided. We will discuss the symptomatology and pathophysiology of histamine versus bradykinin-induced angioedema and the medical and procedural perioperative therapies for management of this airway emergency.
Venkatesh N, Lau S, Soto RG. Postoperative lisinopril-induced laryngeal angioedma: inflammatory mediators and medical therapies. Presented at: American Society of Anesthesiologists Annual Meeting; 2023 Oct 15; San Francisco, CA.